Jump to content
  • Sign Up
tka

Levofloxacin For Acute Sinus/ear Infection

Rate this topic

Recommended Posts

After being in a gluten free diet for 6months and not getting a sinus infection for any of that time, I was put on levofloxacin for a sinus infection that I had been fighting for about a month.  Caused immediate major muscle and joint pain, headache, exhaustion.  Has anyone else had a problem with it?  I only took two pills. 

 

My doc changed me to cefuroxime.  Symptoms not a bad, but still struggling daily with different headaches than for the sinus, jaw pain (I have a weak joint there from tumor removal in my parotid gland a few years back and jaw can be easily pulled out of alignment with any tension, causing a vise-like gripping and migraines in that joint...yuk!) My joints, particularly in the right elbow and base of both thumbs are so tight and achy.  My right forearm from the elbow toward the wrist feels tight and inflamed, even the top of my right hand at times.  The left side aches , but not to the extent of the right.  My feet are very stiff in morning...sometimes need to walk flat footed for a while.  Muscles in front part of calves feeling it too today...as is the joint where my right leg joins to my pubic area. 

 

The achiness was there to some degree before taking these meds, but has been awful since. I have really been trying hard and have not knowingly glutened myself.  Am wondering about rheumatoid arthritis.  Besides celiac disease, I also have hashimotos.  Other than that, have low vitamin D and glucose rising, but not at concerned level yet.  B12 is about mid range according to latest blood tests.  I am totally exhausted most of the time, even after sleeping...more than I was 3 months ago.

 

Any suggestions?

Share this post


Link to post
Share on other sites

After being in a gluten free diet for 6months and not getting a sinus infection for any of that time, I was put on levofloxacin for a sinus infection that I had been fighting for about a month.  Caused immediate major muscle and joint pain, headache, exhaustion.  Has anyone else had a problem with it?  I only took two pills. 

 

My doc changed me to cefuroxime.  Symptoms not a bad, but still struggling daily with different headaches than for the sinus, jaw pain (I have a weak joint there from tumor removal in my parotid gland a few years back and jaw can be easily pulled out of alignment with any tension, causing a vise-like gripping and migraines in that joint...yuk!) My joints, particularly in the right elbow and base of both thumbs are so tight and achy.  My right forearm from the elbow toward the wrist feels tight and inflamed, even the top of my right hand at times.  The left side aches , but not to the extent of the right.  My feet are very stiff in morning...sometimes need to walk flat footed for a while.  Muscles in front part of calves feeling it too today...as is the joint where my right leg joins to my pubic area. 

 

The achiness was there to some degree before taking these meds, but has been awful since. I have really been trying hard and have not knowingly glutened myself.  Am wondering about rheumatoid arthritis.  Besides celiac disease, I also have hashimotos.  Other than that, have low vitamin D and glucose rising, but not at concerned level yet.  B12 is about mid range according to latest blood tests.  I am totally exhausted most of the time, even after sleeping...more than I was 3 months ago.

 

Any suggestions?

Anybody else get a chuckle out of "public area"?  I'll blame it on brain fog :)

Share this post


Link to post
Share on other sites

It is very possible just having the infection mucked you up quite badly.  Do you have a rheumatologist?  Definitely a visit to a doctor about all this is in order.  You can specifically ask to be tested for RA and even your primary care doctor can do a few blood tests that check for other autoimmune problems.  Sometimes just going in and telling them you feel something is really wrong will make them do some investigation so you can catch a problem sooner than later.

 

Also, levofloxacin is in a class of antibiotics that is very strong and it can be hard on the body.  The second one you were put on is in a different class.  Don't say it is an allergy(if you do that you could risk death in certain circumstances), but any time a doctor wants to put you on an antibiotic let them know about your bodily reaction to levofloxacin (Trade name Levaquin). If you have something really bad going on, these are the newer and more powerful antibiotics so sometimes there is no choice but to use something in that class.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...